Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 160, NWS Birmingham, AL

June 3, 2012Coosa County, Tallapoosa County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 3, 2012, 5:27 PM CDT for Coosa County, Tallapoosa County, Alabama. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2012, 5:27 PM CDT (22:27 UTC)
Expired
Jun 3, 2012, 6:02 PM CDT
In force
35 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Coosa County, AL, Tallapoosa County, AL

What was reported inside it

TimeReportWhereRemark
Jun 3, 5:49 PM CDTTSTM WND DMG2 W Alexander City, ALTREE DOWN ALONG HWY 22 BETWEEN KELLYTON AND ALEXANDER CITY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 1:26 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2012-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2012-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1403 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

378 
WUUS54 KBMX 032227
SVRBMX
ALC037-123-032315-
/O.NEW.KBMX.SV.W.0160.120603T2227Z-120603T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
527 PM CDT SUN JUN 3 2012

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN COOSA COUNTY IN EAST CENTRAL ALABAMA...
  NORTHERN TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 615 PM CDT

* AT 521 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF 
SEVERE   THUNDERSTORMS PRODUCING QUARTER SIZE HAIL.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES EAST OF WOODSTOCK 
TO GOODWATER TO PARKDALE TO HANOVER TO WEOGUFKA TO UNITY...AND 
MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GOODWATER...KELLYTON...ROCKFORD...ALEXANDER CITY...EQUALITY...
  DADEVILLE...HATCHET AND BENTLEYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL WITH SCATTERED 
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3286 8570 3276 8588 3275 8595 3277 8596
      3275 8598 3275 8611 3299 8638 3303 8624
      3311 8609 3309 8598 3311 8597 3311 8581
      3299 8562
TIME...MOT...LOC 2226Z 314DEG 30KT 3318 8598 3310 8600
          3305 8611 3299 8622 3297 8627 3298 8632

$$

17/KLAWS
2 follow-up statements
564 
WWUS54 KBMX 032247
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
547 PM CDT SUN JUN 3 2012

ALC037-123-032315-
/O.CON.KBMX.SV.W.0160.000000T0000Z-120603T2315Z/
COOSA AL-TALLAPOOSA AL-
547 PM CDT SUN JUN 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
TALLAPOOSA AND SOUTHEASTERN COOSA COUNTIES UNTIL 615 PM CDT...

AT 544 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM GOLDVILLE TO HILLABEE CREEK TO ALEXANDER
CITY TO CREWSVILLE TO ROCKFORD...MOVING SOUTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  ALEXANDER CITY...EQUALITY...DADEVILLE...HIGHWAY 9 AND HIGHWAY 22...
  COTTAGE GROVE...WIND CREEK STATE PARK...NIXBURG...JACKSONS GAP AND 
  HISSOP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

IF ON OR NEAR LAKE MARTIN...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO 
BE STRUCK BY LIGHTNING. IN ADDITION...THUNDERSTORMS CAN PRODUCE 
LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO 
DOCK AND SEEK SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A 
THUNDERSTORM.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3286 8570 3276 8588 3275 8595 3277 8596
      3275 8598 3275 8611 3294 8626 3300 8619
      3302 8608 3305 8602 3302 8598 3307 8594
      3299 8562
TIME...MOT...LOC 2247Z 314DEG 30KT 3305 8583 3297 8585
          3293 8596 3291 8608 3292 8614 3290 8620

$$

17/KLAWS
394 
WWUS54 KBMX 032302
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
602 PM CDT SUN JUN 3 2012

ALC037-123-032312-
/O.CAN.KBMX.SV.W.0160.000000T0000Z-120603T2315Z/
COOSA AL-TALLAPOOSA AL-
602 PM CDT SUN JUN 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TALLAPOOSA AND
SOUTHEASTERN COOSA COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3286 8570 3276 8588 3275 8595 3277 8596
      3275 8598 3275 8611 3294 8626 3300 8619
      3302 8608 3305 8602 3302 8598 3307 8594
      3299 8562
TIME...MOT...LOC 2302Z 314DEG 30KT 3297 8572 3289 8575
          3284 8586 3278 8597 3276 8602 3277 8607

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:42 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jun 3, 2:42 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
242 PM CDT SUN JUN 3 2012

.DISCUSSION...
FOR MESOSCALE UPDATE AND FORECAST PACKAGE.

STORMS ARE ALREADY MOVING INTO THE NORTHWESTERN PORTION OF THE CWA
THIS AFTERNOON FOLLOWING THE PASSAGE OF THE WARM FRONT. CURRENTLY
THE WARM FRONT BASED ON SURFACE OBS IS SITUATED ALONG A LINE
EXTENDING FROM JUST NORTH OF MEMPHIS...EAST SOUTHEASTWARD TO MUSCLE
SHOALS AND SOUTHEAST TO AROUND THE ANNISTON AREA. BEHIND THE
FRONT...VERY UNSTABLE AIR HAS ADVECTED NORTHEASTWARD WITH DEWPOINTS
NOW BEING OBSERVED IN THE LOWER 70S WITH TEMPERATURES NEAR 90 OUT
AHEAD OF THE CURRENT STORMS. RUC ANALYSIS CURRENTLY INDICATES SB
CAPES RISING TO OVER 3000 J/KG ACROSS THESE SAME AREAS...AND CAPES
ARE CURRENTLY FORECAST TO INCREASE ACROSS ALL OF OUR NORTHERN
COUNTIES THAT ARE CURRENTLY INCLUDED WITHIN THE SEVERE THUNDERSTORM
WATCH. 0-6KM BULK SHEAR IS CURRENTLY INDICATED TO BE JUST OVER 30
KNOTS...WHICH WILL DEFINITELY BE ABLE TO SUSTAIN THE UPDRAFTS WITH
THE AMPLE AMOUNTS OF INSTABILITY. LAPS 500 MB TEMPERATURES ARE
CURRENTLY INDICATING AROUND -9C AT 500MB...AND UPDRAFTS HAVE BEEN
ABLE TO REACH THE HAIL GROWTH ZONE THIS AFTERNOON AS INDICATED BY
THREE BODY SCATTER SPIKES AND 50DBZ RETURNS UP TO 30K FEET OFF KGWX
RADAR. LOOKING AT THE CURRENT STRUCTURE OF THE MULTICELL CLUSTER OF
STORMS...A COLD POOL IS LIKELY STARTING TO DEVELOP ALONG THE EASTERN
FLANK. BASED ON FORWARD PROPAGATING CORFIDI VECTORS FROM THE LATEST
LAPS ANALYSIS...SOUTHEASTERN PROGRESSION OF THE STORMS WILL
CONTINUE...AND WILL RIDE ALONG THE CORRIDOR X/INTERSTATE 22 CORRIDOR
THROUGH THE REST OF THE AFTERNOON. CURRENT TIMING LOOKS TO BE AROUND
4PM FOR ARRIVAL AT JASPER...AND AROUND 530-6PM FOR THE BIRMINGHAM
METRO AREA.

QUICKLY LOOKING AT THE FORECAST PACKAGE...TONIGHT'S FORECAST WILL
ALL BE DEPENDENT ON WHERE THE MCS TRAVERSES THIS AFTERNOON. WENT
AHEAD AND INCLUDED MUCH OF NORTHERN PORTIONS OF THE AREA WITH
CATEGORICAL POPS WITH SEVERE WORDING WITH DAMAGING WINDS AND LARGE
HAIL THE MAIN IMPACTS. SCATTERED STORMS ARE ALSO CURRENTLY BEING
TRIGGERED ALONG THE ACTUAL WARM FRONT OUT AHEAD OF THE CURRENT
CLUSTER OF STORMS. WE WILL HAVE TO WATCH THOSE STORMS CAREFULLY
THROUGH THE AFTERNOON AS WELL. CURRENTLY UPSTREAM...NOT MUCH
ACTIVITY HAS FIRED ACROSS MISSOURI AND ARKANSAS SO FAR...SO WE COULD
SEE A BREAK IN THE ACTIVITY THROUGH THE NIGHT BEFORE THE NEXT ROUND
OF STORMS DEVELOPS. MODELS ARE CURRENTLY HINTING AT DEVELOPMENT MONDAY
MORNING WITH THE NEXT PERTURBATION MOVING SOUTHEASTWARD. WENT
AHEAD AND WENT WITH LIKELY POPS DURING THE MORNING AND CATEGORICAL
DURING THE AFTERNOON ACROSS OUR NORTHERN COUNTIES FOR NOW...BUT
THIS COULD CHANGE DEPENDING ON WHERE THE STORMS ACTUALLY DEVELOP
AND TRAVERSE...SO STAY TUNED TO THE LATEST FORECAST UPDATES
THROUGH THE NIGHT.

LOOKING INTO THE DAY ON TUESDAY...MODELS ARE NOW IN AGREEMENT WITH
THE WARM FRONT TO OUR NORTHEAST TRANSITIONING INTO A COLD FRONT AS
THE TROUGH DIGS ACROSS THE EASTERN CONUS. IT LOOKS TO MOVE THROUGH
THE SOUTHEAST ON TUESDAY AFTERNOON TRIGGERING MORE SHOWERS AND
STORMS THAT COULD BE STRONG TO SEVERE AS WELL. THE FRONT NOW LOOKS
TO SINK SOUTHWARD INTO THE SOUTHERN PORTION OF THE CWA BY WEDNESDAY
AFTERNOON WITH DRIER AIR MOVING IN FROM THE NORTH AND SCATTERED
STORMS CONTINUING AHEAD OF THE FRONT ALONG THE GULF COAST AND
SOUTHERN PORTIONS OF THE STATE. TEMPERATURES WILL BE DOWNRIGHT HOT
IN THE LOWER TO MID 90S IN AREAS THAT DON'T OBSERVE ANY OF THE
STORMS AND CLOUDS IN THE SOUTHERN PORTION OF THE CWA...AND PERHAPS
ONLY MID 80S FOR AREAS NORTH WHERE STORMS ARE FORECAST ON MONDAY.
TEMPERATURES COULD COOL A BIT BEHIND THE FRONT LATE TUESDAY FOR
NORTHERN PORTIONS OF THE STATE...BUT REMAIN VERY WARM THROUGH THE
REST OF THE PERIOD.

56/GDG

&&

.AVIATION...
18Z TAF DISCUSSION

VFR CONDITIONS ARE EXPECTED FOR THE MOST PART THROUGH THIS TAF CYCLE
WITH WNW WINDS AT 5-10 KTS.  THE MAIN THING WE WILL HAVE TO WATCH
THIS AFTERNOON AND TONIGHT WILL BE DEVELOPING THUNDERSTORMS.  UNDER
NORTHWESTERLY FLOW ALOFT THESE STORMS WILL BE DIFFICULT TO PIN DOWN
AS FAR AS TIMING...BUT STORMS ARE EXPECTED NONETHELESS...SOME OF
WHICH COULD BRING STRONG GUSTY WINDS.

HAVE DECIDED TO TRY TO TIME OUT AT THIS AFTERNOON CONVECTION AS WE
FINALLY HAVE SOME CONVECTION TO OUR WEST. TCL BHM AND EET WILL
LIKELY SEE THE FIRST IMPACT. STILL SOME UNCERTAINTIES ON THE EXTENT
OF THE COVERAGE WITH THE THUNDERSTORMS THIS AFTERNOON...BUT CHANCES
ARE HIGH ENOUGH NOW TO GO AHEAD AND INCLUDE TS FOR THIS AFTERNOON.

THE NEXT THUNDERSTORM IMPACTS WILL COME DURING THE EARLY MORNING
HOURS BEFORE 12Z. EXPECT THE MAJORITY OF THE WEATHER TO IMPACT BHM
AND TCL BEFORE 12Z THERE IS A CHANCE IT COULD WORK INTO TCL AND EET
FROM THE NORTH AS WELL. UNSURE ABOUT THE ENDING TIME SO WILL UPDATE
WITH THE EVENING FORECAST. CIGS AND VIS SHOULD BE REDUCED WITH ANY
STORMS THAT DEVELOP...SO PAY ATTENTION FOR THOSE AMENDMENTS AS WELL.

16

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     67  81  68  83  59 /  50  80  60  20  10
ANNISTON    69  83  69  84  62 /  40  70  60  30  20
BIRMINGHAM  70  84  70  84  63 /  50  70  60  40  20
TUSCALOOSA  69  90  71  87  65 /  50  60  50  50  20
CALERA      69  86  71  84  65 /  50  60  50  50  20
AUBURN      69  88  70  83  67 /  20  30  40  50  30
MONTGOMERY  70  94  71  89  68 /  20  20  30  50  30
TROY        67  94  70  88  68 /  10  20  30  50  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

16/56
Hazardous weather outlook, Jun 3, 12:50 PM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1250 PM CDT SUN JUN 3 2012

ALZ011>015-017>050-041200-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1250 PM CDT SUN JUN 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON FOR
AREAS ALONG AND NORTH OF INTERSTATE 20. ACTIVITY WILL START IN THE
NORTHWEST AND SLIDE EASTWARD DURING THE AFTERNOON. DAMAGING WINDS
AND HAIL WILL BE THE MAIN THREATS WITH THESE STORMS. THE TORNADO
THREAT IS VERY LOW AT THIS TIME.

ISOLATED SEVERE STORMS COULD CONTINUE INTO THE OVERNIGHT ALONG AND
NORTH OF INTERSTATE 20. DAMAGING WINDS AND HAIL WILL BE THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A THREAT OF SEVERE WEATHER WILL CONTINUE INTO MONDAY MORNING FOR
AREAS NORTH OF INTERSTATE 20. BY MONDAY AFTERNOON AND INTO THE
EVENING...THE THREAT SHIFTS SLIGHTLY SOUTH AND WEST...WITH AREAS
GENERALLY ALONG AND NORTH OF I-20 HAVING THE BEST CHANCE FOR
SEVERE WEATHER.

THE THREAT FOR SEVERE WEATHER WILL SPREAD TO ALL OF CENTRAL ALABAMA
ON TUESDAY. DAMAGING WINDS AND HAIL WILL CONTINUE TO BE THE MAIN
THREATS.

THIS PATTERN OF ACTIVE WEATHER IS DEPENDENT ON A NUMBER OF
FACTORS...SO TIMING AND LOCATION COULD CHANGE OVER THE NEXT COUPLE
OF DAY. CHECK BACK WITH THIS PRODUCT FOR THE LATEST INFORMATION ON
THE SEVERE WEATHER THREAT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED PERIODICALLY FROM THIS AFTERNOON THROUGH TUESDAY EVENING.

In the hours before

Local storm report, Jun 3, 4:13 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
413 PM CDT SUN JUN 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     5 WSW BIRMINGHAM        33.51N 86.89W
06/03/2012                   JEFFERSON          AL   BROADCAST MEDIA

            TREE DOWN ON STRUCTURE ON ELSLEY.

&&

AG
Local storm report, Jun 3, 4:20 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
420 PM CDT SUN JUN 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             3 S BIRMINGHAM          33.48N 86.81W
06/03/2012  E1.00 INCH       JEFFERSON          AL   BROADCAST MEDIA

            AT WIAT STUDIOS.

0410 PM     HAIL             2 SSE BIRMINGHAM        33.51N 86.79W
06/03/2012  E1.75 INCH       JEFFERSON          AL   PUBLIC

            AT ST VINCENTS HOSPITAL.

&&

AG
Local storm report, Jun 3, 4:24 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
424 PM CDT SUN JUN 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     TSTM WND DMG     4 SSW WEST JEFFERSON    33.60N 87.09W
06/03/2012                   JEFFERSON          AL   TRAINED SPOTTER

            FOUR TREES DOWN.

0415 PM     HAIL             IRONDALE                33.54N 86.71W
06/03/2012  E1.00 INCH       JEFFERSON          AL   NWS EMPLOYEE

&&

AG
Local storm report, Jun 3, 4:42 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
442 PM CDT SUN JUN 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     MOUNTAIN BROOK          33.49N 86.74W
06/03/2012                   JEFFERSON          AL   FIRE DEPT/RESCUE

            MOUNTIAN BROOK FD HAS RECEIVED REPORTS OF TREES AND POWER
            LINES DOWN ACROSS THE CITY.

0430 PM     HAIL             4 SW CHELSEA            33.29N 86.69W
06/03/2012  E1.00 INCH       SHELBY             AL   NWS EMPLOYEE

&&

AG
Special weather statement, Jun 3, 4:42 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
442 PM CDT SUN JUN 3 2012

ALZ020-032230-
CHEROKEE AL-
442 PM CDT SUN JUN 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHEROKEE COUNTY UNTIL
530 PM CDT...

AT 437 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES NORTH OF SAND ROCK...OR 7 MILES SOUTHWEST OF
LITTLE RIVER CANYON NATIONAL PRESERVE...MOVING EAST AT 35 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  LITTLE RIVER CANYON NATIONAL PRESERVE...
  CEDAR BLUFF...
  WEISS LAKE...
  BLANCHE...
  CORNWALL FURNACE PARK...

&&

LAT...LON 3421 8544 3419 8544 3423 8581 3426 8581
      3426 8578 3437 8566 3438 8563 3441 8562
      3440 8548
TIME...MOT...LOC 2142Z 274DEG 32KT 3431 8569

17/KLAWS
Local storm report, Jun 3, 5:21 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
521 PM CDT SUN JUN 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     6 SSW BIRMINGHAM        33.45N 86.82W
06/03/2012                   JEFFERSON          AL   LAW ENFORCEMENT

            TREES DOWN ALONG STATE FARM HWY IN HOMEWOOD.

0415 PM     TSTM WND DMG     4 SSE IRONDALE          33.48N 86.68W
06/03/2012                   JEFFERSON          AL   BROADCAST MEDIA

            TREE DOWN.

&&

AG

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 1:35 PM CDTSpecial Weather StatementBMXMarion10 min
Jun 3, 1:53 PM CDTSpecial Weather StatementBMXMarion37 min
Jun 3, 2:07 PM CDTSevere Thunderstorm WarningBMXLamar, Marion38 min
Jun 3, 2:17 PM CDTSevere Thunderstorm WarningBMXWinston43 min
Jun 3, 2:39 PM CDTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Walker51 min
Jun 3, 2:58 PM CDTSevere Thunderstorm WarningBMXWinston15 min
Jun 3, 3:01 PM CDTAreal Flood AdvisoryBMXLamar119 min
Jun 3, 3:03 PM CDTSevere Thunderstorm WarningBMXFayette, Walker42 min
Jun 3, 3:25 PM CDTSevere Thunderstorm WarningBMXFayette, Jefferson, Tuscaloosa, Walker35 min
Jun 3, 3:49 PM CDTSevere Thunderstorm WarningBMXJefferson41 min
Jun 3, 3:56 PM CDTSpecial Weather StatementBMXTuscaloosa34 min
Jun 3, 4:07 PM CDTSevere Thunderstorm WarningBMXJefferson, Shelby38 min
Jun 3, 4:33 PM CDTSevere Thunderstorm WarningBMXShelby, Talladega42 min
Jun 3, 4:42 PM CDTSpecial Weather StatementBMXDeKalb48 min
Jun 3, 4:53 PM CDTSevere Thunderstorm WarningBMXClay, Coosa, Shelby, Talladega37 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.